Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 24, 2015, 6:07 PM CDT for Johnson County, Pettis County, Missouri. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- Mar 24, 2015, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:10 PM CDT | HAIL 1 | La Monte, MO | QUARTER AND DIME SIZED. DENTS ON CAR. |
| Mar 24, 6:28 PM CDT | HAIL 1 | Hughesville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS53 KEAX 242307
SVREAX
MOC101-159-242330-
/O.NEW.KEAX.SV.W.0007.150324T2307Z-150324T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN PETTIS COUNTY IN CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEMAN AIR
FORCE BASE...AND MOVING NORTHEAST AT 45 MPH.
AT 551 PM...LOCAL EMERGENCY MANAGEMENT REPORTED TWO INCH DIAMETER
HAIL IN LEETON.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA MONTE AND HUGHESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 9306 3861 9349 3869 9359 3894 9330
3893 9325
TIME...MOT...LOC 2307Z 232DEG 39KT 3872 9348
HAIL...1.75IN
WIND...60MPH
$$
LEIGHTON3 follow-up statements
503
WWUS53 KEAX 242316
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT TUE MAR 24 2015
MOC101-242326-
/O.CAN.KEAX.SV.W.0007.000000T0000Z-150324T2330Z/
JOHNSON MO-
616 PM CDT TUE MAR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IN
WEST CENTRAL MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3878 9306 3869 9348 3869 9350 3877 9350
3894 9331 3894 9328 3893 9325
TIME...MOT...LOC 2316Z 232DEG 39KT 3878 9338
$$
MOC159-242330-
/O.CON.KEAX.SV.W.0007.000000T0000Z-150324T2330Z/
PETTIS MO-
616 PM CDT TUE MAR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PETTIS COUNTY UNTIL 630 PM CDT...
AT 551 PM...LOCAL EMERGENCY MANAGEMENT REPORTED TWO INCH DIAMETER
HAIL IN LEETON.
AT 608 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN KNOB
NOSTER.
AT 610 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
LA MONTE.
AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MONTE...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUGHESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 9306 3869 9348 3869 9350 3877 9350
3894 9331 3894 9328 3893 9325
TIME...MOT...LOC 2316Z 232DEG 39KT 3878 9338
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON/WELSH936
WWUS53 KEAX 242322
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT TUE MAR 24 2015
MOC159-242330-
/O.CON.KEAX.SV.W.0007.000000T0000Z-150324T2330Z/
PETTIS MO-
622 PM CDT TUE MAR 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PETTIS COUNTY UNTIL 630 PM CDT...
AT 610 PM...AMATEUR RADIO OPERATORS REPORTED QUARTER SIZE HAIL IN LA
MONTE.
AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MONTE...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUGHESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 9306 3873 9336 3879 9344 3894 9331
3894 9327 3893 9325
TIME...MOT...LOC 2322Z 232DEG 39KT 3881 9331
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON/WELSH594
WWUS53 KEAX 242329
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT TUE MAR 24 2015
MOC159-242338-
/O.EXP.KEAX.SV.W.0007.000000T0000Z-150324T2330Z/
PETTIS MO-
629 PM CDT TUE MAR 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PETTIS COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3878 9306 3873 9336 3879 9344 3894 9331
3894 9327 3893 9325
TIME...MOT...LOC 2328Z 232DEG 39KT 3885 9324
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 5:54 PM CDT, 13 minutes earlier.
Area forecast discussion, Mar 24, 5:54 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 554 PM CDT Tue Mar 24 2015 .SHORT TERM...(This Evening through Wednesday Night) Issued at 303 PM CDT TUE MAR 24 2015 Surface analysis and satellite imagery show the surface low moving into southeastern Kansas. A warm front is evident from the surface low into far southern Linn County, KS to Bates County, MO and just south of Clinton, MO. This warm front, and points just north of it, is the main area of concern for severe weather in our area as the strong upper shortwave trough approaches the area. This wave will provide ample forcing for ascent and an increase in convection is expected between 20Z and 22Z. Storms that form near, or are able to tap into the backed surface winds along the warm front may have a bit greater threat of tornadoes. Otherwise, steep mid-level lapse rates, approaching 9C, in the presence of strong shear, 50 to 60 kts 0-6km, will lead to a large hail threat. The main limiting factor will be just how unstable the atmosphere may get and how far north any instability may build. Forecast sounding as well as instability plots suggest we may build up to about 1000 J/kg of elevated CAPE in our far southern forecast area. This will be supportive of large hail across our far southern area. Damaging winds may also be a concern given the strong wind fields associated with this system. Convection should rapidly move eastward through late afternoon & evening hours with the threat of severe weather diminishing substantially in the 00Z to 03Z time frame. The surface low and associated cold front should be well east of the forecast area by that time. So our window of opportunity for severe storms will be fairly short and confined to mainly our far southern counties. Wednesday & Thursday: Models continue to indicate a good chance for precipitation Wednesday and Wednesday night. However, they have trended further south and any precipitation we'll see should be in a post frontal environment. As such, instability will be very low and the resultant threat of any severe weather is likewise, very low. But decent ascent ahead of positively tilted trough and strong frontogenesis should allow for an increase in precipitation during the afternoon and overnight hours. So have increased PoPs but also pushed any thunder mention to the south of the forecast area. Any lingering lgt shwr activity should come to an end by sunrise Thursday with dry and cool conditions expected through the remainder of the day. With cold air advection dominating through the day...high temps will only range from the upper 40s to low 50s. .LONG TERM...(Thursday through Tuesday) Issued at 303 PM CDT TUE MAR 24 2015 Well below normal conditions expected at the start of the period as Canadian high pressure will dominate the weather pattern. Quick disturbance dropping south in northwest flow aloft may lead to a RA/SN mix early Saturday morning with activity quickly coming to an end shortly after sunrise. After a relatively cool Saturday (upper 40s to low 50s)...warm air advection will get underway early Sunday morning as disturbance well to our north lifts a weak warm front through the area. Meanwhile...shwr coverage may increase later in the day across our eastern zones out ahead of a cold front which is expected to pass across the region through the day. Meanwhile...much of the area will briefly edge into the warm sector prior to the cold front which should allow temps to warm into the lower to middle 60s on Sunday. Models begin to diverge heading into the beginning stages of next week as disagreements exist on track/position of a southern stream upper disturbance. From this vantage point...a period of unsettled weather may be in store for portions of the area heading into early to middle next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 553 PM CDT TUE MAR 24 2015 Line of storms has formed west of the terminals underneath the upper storm system. These will track to the east through the terminals but given how thin of line have only included -TSRA through 01Z. Conditions continue to be IFR generally north of the Missouri river and these should persist through the evening. Once the low tracks far enough east ceilings should begin to rise with VFR conditions expected late tonight through early tomorrow afternoon. Another front will move into the area late tomorrow afternoon bringing another round of rain to the area. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...CDB LONG TERM...32 AVIATION...CDB
Hazardous weather outlook, Mar 24, 11:57 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1157 AM CDT TUE MAR 24 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251700- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1157 AM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL BE MOVING ACROSS THE AREA. AS STORMS DEVELOP...SOME MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE BEST POTENTIAL FOR ORGANIZED SEVERE STORMS WILL BE SOUTH OF THE ROUTE 50 CORRIDOR. STORM CHANCES WILL GRADUALLY COME TO AN END BY MID EVENING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Mar 24, 5:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 4 N CHILHOWEE 38.65N 93.86W
03/24/2015 M1.00 INCH JOHNSON MO TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL FALLING.
&&
KBRONISLocal storm report, Mar 24, 5:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 5 E PITTSVILLE 38.85N 93.90W
03/24/2015 M1.00 INCH JOHNSON MO EMERGENCY MNGR
&&
ADOLPHSONLocal storm report, Mar 24, 5:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL GARDEN CITY 38.56N 94.19W
03/24/2015 M1.50 INCH CASS MO TRAINED SPOTTER
PENNIE SIZE HAIL TO PING PONG SIZE HAIL COVERING GROUND
&&
KBRONISSpecial weather statement, Mar 24, 5:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT TUE MAR 24 2015
KSZ057-105-242315-
JOHNSON KS-MIAMI KS-
544 PM CDT TUE MAR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND MIAMI COUNTIES IN
EAST CENTRAL KANSAS UNTIL 615 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUDORA TO WELLSVILLE
TO RANTOUL...AND MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GARDNER...OSAWATOMIE...SPRING HILL...PAOLA...OLATHE...LENEXA...
LOUISBURG...LEAWOOD...CLEARVIEW CITY...HILLSDALE...CLARE...
WAGSTAFF...CHILES...BUCYRUS...LACKMANS...STILLWELL...NEW LANCASTER
AND STANLEY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 200 AND 225.
I-435 LOOP FROM MILE MARKERS 0 TO 3...75 TO 83.
LAT...LON 3847 9507 3896 9506 3898 9461 3844 9461
TIME...MOT...LOC 2244Z 270DEG 37KT 3893 9504 3870 9499
3850 9508
GITROLocal storm report, Mar 24, 5:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL PITTSVILLE 38.85N 93.99W
03/24/2015 E1.75 INCH JOHNSON MO TRAINED SPOTTER
&&
ADOLPHSONLocal storm report, Mar 24, 5:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL LEETON 38.58N 93.70W
03/24/2015 E2.00 INCH JOHNSON MO EMERGENCY MNGR
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:27 PM CDT | Special Weather Statement | EAX | Clinton | 33 min |
| Mar 24, 12:17 AM CDT | Special Weather Statement | EAX | Platte | 28 min |
| Mar 24, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 47 min |
| Mar 24, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 33 min |
| Mar 24, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 36 min |
| Mar 24, 5:25 PM CDT | Special Weather Statement | EAX | Andrew | 35 min |
| Mar 24, 5:33 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 27 min |
| Mar 24, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 32 min |
| Mar 24, 5:53 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 25 min |
| Mar 24, 6:43 PM CDT | Special Weather Statement | EAX | Howard | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.